Education.com
Try
Brainzy
Try
Plus
CarolynD
CarolynD asks:
Q:

Menengitis Vaccine "Side Affect" in my 11 year old daughter

She had her 1st men. vaccine on Monday of this week.  On Wednesday a.m. she awoke with pain, warmth, swelling and redness to her right arm (where the shot was given).  I called the pharmacist and she instructed me to call her m.d.  We did and met with the m.d. that morning.  She said it was a reaction to the shot and started her on Bactrim.  She also recommended heat throughout the day as well as Advil. She has been home from school and it appears better.  The swelling has subsided for the most part.  The area is still warm.  She is complaining of pain in her upper arm and throbbing.  She has had a full 48 hours plus of her antiobiotic.  I am concerned.  Should I be?  Thank you for your prompt response and time.  I truly appreciate it!  
Member Added on Nov 13, 2009
That's all.  Thank you!
In Topics: Medical problems
> 60 days ago

|

Expert

Wayne Yankus
Nov 14, 2009
Subscribe to Expert

What the Expert Says:

Dear CarolynD:

I would call your doctor back and convey your concern.  Injections can cause temporary local pain and sometimes swelling.  Bactrim is a great antibiotic for skin infections. Sometimes alternating hot/cold helps as well as movement. You may want to be re examined.

Wayne Yankus, MD, FAAP
expert panelist: pediatrics
Resources:

Did you find this answer useful?
0
yes
0
no
Answer this question